Skip to Main Content

Mathematics of Computation

Published by the American Mathematical Society since 1960 (published as Mathematical Tables and other Aids to Computation 1943-1959), Mathematics of Computation is devoted to research articles of the highest quality in computational mathematics.

ISSN 1088-6842 (online) ISSN 0025-5718 (print)

The 2020 MCQ for Mathematics of Computation is 1.78.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Stable difference schemes with uneven mesh spacings
HTML articles powered by AMS MathViewer

by Melvyn Ciment PDF
Math. Comp. 25 (1971), 219-227 Request permission


We consider a finite-difference approximation to the Cauchy problem for a firstorder hyperbolic partial differential equation using different mesh spacings in different portions of the domain. By reformulating our problem as a difference approximation to an initial-boundary value problem, we are able to use the theory of H. O. Kreiss and S. Osher to analyze the ${L_2}$ stability of our scheme.
Similar Articles
  • Retrieve articles in Mathematics of Computation with MSC: 65N10
  • Retrieve articles in all journals with MSC: 65N10
Additional Information
  • © Copyright 1971 American Mathematical Society
  • Journal: Math. Comp. 25 (1971), 219-227
  • MSC: Primary 65N10
  • DOI:
  • MathSciNet review: 0300470